MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GUIDEZILLA II; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION GUIDEZILLA II; CATHETER, PERCUTANEOUS
Model Number 1873
Medical Device Problem Codes Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a device issue occurred.A 7f guidezilla ii was selected for use.During procedure, it was noted that the guidezilla ii 7f did not navigate properly through the non-boston scientific (non-bsc) guide catheter, even after removing the y connector.After removal from the patient, the guidezilla was tested again but continued to fail to pass through the catheter lumen.Visual inspection did not detect any damage to either the non-bsc guide catheter or the guidezilla.The procedure was completed with another of the same device.The device failure resulted in a delay in the procedure, which led to increased radiation and contrast consumption.No patient complications were reported.However, device analysis revealed partial separations.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.Device evaluated by mfr.: the device was returned for analysis.A visual examination revealed hypotube kinks at 7.8cm and 109 cm distal from the hub and shaft kinks at 5.9cm and 22cm from collar.Microscopic examination revealed shaft flats at 4.1cm and from 7cm to 10cm from the collar.A partial collar and shaft separation with a small twisting were noted.

Brand Name
GUIDEZILLA II
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC SCIMED, INC
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21369247
Report Number2124215-2025-07834
Device Sequence Number8435008
Product Code DQY
UDI-Device Identifier08714729939474
UDI-Public08714729939474
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K163314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2025
Device Model Number1873
Device Catalogue Number1873
Device Lot Number0032096405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Initial Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC LAUNCHER EBU 7F.
Patient SexUnknown